My third chemo (Taxotere) turned my nails blue.
My fifth chemo (Doxil), the one I am on now, is turning my hands red!
My hands and feet have been chapped, almost since I started this new treatment. The fourth chemo (Xeloda) also made my skin dry, especially my hands and feet; I often suffered from cracks in my skin, in my fingers and heals, which took a long time to heal. When I stopped taking the Xeloda, all my wounds healed within days (maybe weeks.... I do not remember exactly how long it took).
Now my skin is chapped, very red, and, in places, peeling. When we were in the Kinneret, my foot brushed up against a stone,and I ended up with a 2 cm wound on my heal.
I am trying to remember to apply lotion several times a day. This sounds easy, but since I am not in the habit of putting on lotion, it is difficult for me to remember to apply lotion even once a day!
I do not need to use any special type of lotion, just regular moisterizer, of which I have plenty!
When I apply moisterizer regularly, the difference is dramatic. My skins get smoother, and some of the redness goes away.
Lately, I have not been dilligent about using lotion as often as I should. I have been busy, and have not had time to sit down, rub in the skin cream, and wait until my skin absorbed all the lotion.
Last night, I paid the piper. My hands felt like they were on fire.
In the middle of the night, I had to apply hand cream several times.
This morning, I applied lotion four times. My hands look almost normal.
I should have been born a princess, with maidservants to annoint my hands and feet every few hours!
Please daven (or send happy, healing thoughts) for RivkA bat Teirtzel.
With love and optimism,
RivkA
Quote of the Day
2 days ago